Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Red lesions on glans - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Penis Problems
Answered by

General & Family Physician
Practicing since : 2004
Answered : 36 Questions
User :   I have a skin reaction from cloritmazole and a whole lot of other medicines prescribed by one doctor for a very slight candida rash on my glans. I changed doctors because the rash didnt go. This doctor put me on to Clobetasone butyrate (Eumovate Cream) with which the rash disappeared almost overnight. I applied this cream for 2 weeks as advised, but after discontinuing, the rash re appears. What should i do
Doctor :   Hi
User :   Hi
Doctor :   give me a couple mins to read your query.
Doctor :   may I know your age?
User :   52
Doctor :   ok, since when do you have this rash?
Doctor :   are you with me?
User :   this is a persisitant rash since the last 3 months, it disappears with Eumovate but on discontinuation appears back. It is mild in appearance, but rash consists of blotchy red spots that do not itch, just look unpleasant
Doctor :   Ok, may I know if you have diabetes?
User :   No, i do a regular annual checkup and no indication of this yet, at least since my last checkup about 5 months ago
Doctor :   Ok, any recent history of fever, cough or any infection?
User :   No, otherwise healthy
Doctor :   OK, have you noticed any discharge apart from the normal one ?
User :   No no other symptoms, no burning of the urethra, no itch, nothing else except this persistant rash that disappears but appears again after discontinuing the cream. No sexual activity either.
Doctor :   ok
Doctor :   you said the doctor made a diagnosis of candida , was it on examining you?
User :   yes, initially over 4 months back, some spots on penis gave doctor that indication. So he gave me several strong antibiotics - Zorno, then Flucan, then Occuvir. Later i found that on application of any "zole" the rash would increase
Doctor :   ok
Doctor :   when the rashes re appear are they similar in size and in the same area as before?
User :   But doctor seemed to have run out of ideas so i switched to another doctor. He said to wait and watch, and we did that. Nothing happened till 2-3 weeks when the rash appeared. For this the doctor then seemed to be sure it was a allergy
User :   They are not in the same area, but scattered on the glans. Sometimes the rash become like little zits (pimples with small white heads) and then they subside. Mostly if i masturbate after that there is more redness.
Doctor :   your query is based more on a physical examination, but i will try to give my suggestions to the best of my abilities.
Doctor :   are you allergic to any specific food/ history of any asthma, etc?
User :   I am strongly allergic to penicillin and its derivatives, and to sulfa. ALso i have polyps in my nose that suggest allergic reaction to something.
Doctor :   ok
Doctor :   are you presently on any other medicines apart from the one's you mentioned above?
User :   I take a nasal spray - fluticasone (Flomist). Incidentally forgot to mention initially the rash caused a lot of warmth (like heat) on the glans.
Doctor :   ok, do you feel that these rashes increase or persist when your stressed or worried?
User :   Cannot co-relate that. doesnt feel like there is any co-relation - but cannot be sure. Have normal work related mild stress like everyone else i guess. ALso i take anti-allergy tablet for my polyps which helps in keeping the rash subsided.
Doctor :   may i ask you when you were sexually active, did you have any condom allergies?
User :   no, dont remember any, but that was years ago -
Doctor :   are you with me?
User :   Doctor, i should add that i probably did have some mild form of candidiasis, a yeast like allergy. The initial doses took care of that, i know because my nail fungus etc has gone.
Doctor :   on knowing your complete history I can come to these conclusions
Doctor :   you have a history of allergy, any systemic allergy will not restrict itself to the nose or skin , it can also involve the mucus , which is glans as well.
Doctor :   the other cause seems to be the fungal infection , which seems to recurr
User :   ok
Doctor :   since I cannot examine you, i could only give you these suggestions
User :   ok tell me doctor
Doctor :   since the rash do not itch and do not cause any discomfort, you need to worry much
Doctor :   mean while please re check on your sugar levels.
Doctor :   it could just be an allergic reaction , which may not need any attention.
User :   but if any rash increases i have to keep taking this cream
Doctor :   also as you have seen a doctor , and not sexually acyive as well. i cannot think of any other infection.
Doctor :   yes, you could use the cream, slowly stop the application
User :   can you suggest any doctor that i show and take a second opinon
Doctor :   make sure you use cotton undergarments and avoid any nylon ones
Doctor :   yes, i could suggest you
Doctor :   can i know where in mumbai are you put up?
User :   I live in Andheri
Doctor :   ok
Doctor :   can you confirm me your phone no
User :   0000
Doctor :   ok
Doctor :   our customer care team will get back to you with the doctor details
User :   thanks
Doctor :   I hope i have answered your questions
Doctor :   are there any other questions?
User :   thanks doctor, but i feel very uneasy about having this persistent problem, and am worried that there shouldnt be anything else that is being hidden
Doctor :   no , do not worry as i see it to be a fungal infection, or an allergy
Doctor :   which can be taken care of
User :   fine i shall wait for some call from your team for further checkup or consultation
Doctor :   we will call you in some time
Doctor :   thanks for consulting me
User :   Thanks doctor, take care - your team could also email me as phone calls sometimes can be missed my email is b
Doctor :   you can log in and chat with us anytime for further assistance
Doctor :   Bye for now , i have noted your details it will be taken care of
Doctor :   good day
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor